Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS Kansas City, MO

June 29, 20074 counties in Missouri; Linn County, Kansas

NWS Kansas City, MO issued this flash flood warning at Jun 29, 2007, 3:15 AM CDT for 4 counties in Missouri; Linn County, Kansas. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2007, 3:15 AM CDT (08:15 UTC)
Expired
Jun 29, 2007, 9:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Linn County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 32 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:30 AM CDTFLASH FLOODLa Cygne, KSHIGHWAY 152 CLOSED AT LA CYGNE
Jun 29, 7:30 AM CDTFLASH FLOOD2 E Prescott, KSOFFICIALS REPORTED ROAD CLOSURES FROM FLOODING AT VERNON ROAD 2 MILES EAST OF PRESCOTT...COUNTY RD 1700 WEST OF 69 HWY...A MILE STRETCH OF COUNTY ROAD 1100 UNDER WATER WEST OF PLEASANTON...HWY152 EAST OF LASINE...AND COUNTY RD 1095 IN NUMEROUS LOCATIONS.
Jun 29, 8:00 AM CDTHEAVY RAIN 9.9Ssw Archie, MO9.9 INCHES OF RAIN HAS FALLEN IN 26 HOURS ENDING AT 800 AM CDT. STILL RAINING AT THIS LOCATION/
Jun 29, 8:30 AM CDTFLASH FLOOD2 Nw Adrian, MOBATES COUNTY ROUTE AA 1 3/4 MILES WEST OF THE JUNCTION OF 71 HWY AND ROUTE AA CLOSED DUE TO FLASH FLOODING.
Jun 29, 9:00 AM CDTFLASH FLOOD1 N East Lynne, MOROUTE K NORTH OF EAST LYNN CLOSED DUE TO FLASH FLOODING. ALSO ROUTE E NORTH OF STRASBURG CLOSED DUE TO FLASH FLOODING.
Jun 29, 9:00 AM CDTFLASH FLOODBlairstown, MOMO DOT REPORTED ROUTE N AT BLAIRSTOWN CLOSED DUE TO FLOODING.
Jun 29, 9:30 AM CDTFLASH FLOOD4 Nw Pittsville, MOTHE FOLLOWING HIGHWAYS AHVE BEEN CLOSED BY FLOODING...Z HWY 2 MILES NORTH OF 50 HWY...151 AND 1501 NORTH OF 50 HWY AND 2 HWY AT LATOUR. ALSO WATER WAS REPORTED NEAR HOUSES AT THE 700 BLOCK OF 2 HWY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 290820
FFWEAX
KSC107-MOC013-037-083-101-291430-
/X.NEW.KEAX.FF.W.0025.070629T0815Z-070629T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 AM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BATES COUNTY IN WEST CENTRAL MISSOURI
  CASS COUNTY IN WEST CENTRAL MISSOURI
  HENRY COUNTY IN WEST CENTRAL MISSOURI
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI
  LINN COUNTY IN EAST CENTRAL KANSAS

* UNTIL 930 AM CDT

* AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  AN AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES  
  THAT ONE HALF TO ONE INCH OF RAIN HAS FALLEN ACROSS THE WARNED     
  AREA. AN ADDITIONAL INCH OF RAIN IS LIKELY BY 7 AM. THE HEAVY RAINFALL
  ON ALREADY SATURATED SOIL WILL CAUSE FLASH FLOODING. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 3839 9462 3883 9459 3882 9425 3883 9411
      3890 9411 3890 9388 3892 9380 3891 9352
      3820 9354 3821 9406 3806 9407 3803 9465
      3803 9508 3838 9506

$$

DB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:11 PM CDT, 11 hours 4 minutes earlier.

Area forecast discussion, Jun 28, 4:11 PM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT THU JUN 28 2007

QUASI-STATIONARY UPPER LOW OVER THE SOUTHERN PLAINS WILL BE THE
DOMINATE WEATHER FEATURE THROUGH THE SHORT TERM. JUXTIPOSITION OF
ASSOCIATED SHEAR AXIS IS CAUSING THE GREATEST FORECAST CONCERN...AS
SHEAR AXIS ORIENTATION WILL DICTATE AXIS OF HEAVIER RAINFALL.
SURFACE FRONT HAS PUSHED SOUTH OF FORECAST AREA...WITH WARM SECTOR
CONVECTION BECOMING MORE ACTIVE BASED ON LATEST SATELLITE AND RADAR
TRENDS. EXPECT TO SEE A LULL IN SHOWERS THIS EVENING INTO EARLY
FRIDAY...AS H8 FLOW HAS VEERED AND IS DIRECTING BETTER MOISTURE
SOUTH AND EAST OF FORECAST AREA...HOWEVER AS LLJ BACKS LATE TONIGHT
EXPECT COVERAGE OF SHRA WILL INCREASE. POSITION OF SHEAR AXIS
REMAINS RELATIVELY UNCHANGED THROUGH FRIDAY THUS EXPECT CONTINUATION
OF SHRA ACROSS SOUTHERN PORTION OF FORECAST AREA...WITH ISOLD TSRA
DUE TO MARGINAL INSTABILITY. WITH RENEWAL OF WIDESPREAD SHRA
ACTIVITY LATE TONIGHT INTO FRIDAY...DECIDED TO EXTEND FFA THROUGH
00Z SATURDAY.  SEVERAL AREA RIVERS AND IN FLOOD...AND EVEN THOUGH
ADDITIONAL RAINFALL ONLY WILL ON THE ORDER OF ONE INCH OR LESS...FFA
AREA HAS SEEN ENOUGH RAIN ALREADY THAT ANY ADDITIONAL RAINFALL COULD
ALLOW ALREADY SWOLLEN RIVERS TO RISE AOA BANKFULL AND LEAD TO
INCREASED PONDING ON AREA ROADWAYS.

AS TIME PROGRESSES...FEEL ACTIVITY IN ASSOCIATION WITH UPPER LOW
AND SHEAR AXIS WILL BECOME MORE DIURNALLY DRIVEN AS UPPER LOW TAKES
ON MORE BAROTROPIC TENDENCIES. WITH THAT SAID...USED NAM AS GUIDE
FOR FORECAST EVOLUTION THORUGH THE SHORT TERM AS SREF AND GFS
ENSEMBLES TENDED TO SUPPORT IT SOLUTION OF WEAKENING THE EFFECT OF
UPPER LOW.  LOWERED TEMPERATURES A TAD TOMORROW INTO SATURDAY DUE TO
EXPECTED CLOUD COVER AND EVAPOTRANSPIRATION EFFECT...OTHERWISE ONLY
TWEAKED PREVIOUS FORECAST TEMPERATURES USING COOLER MAV AS GUIDE.

IN THE EXTENDED...H5 RIDGE AXIS WILL DOMINATE WEATHER THROUGH THE
BULK OF THE EXTENDED.  H5 RIDGE BEGINS TO RETROGRADE BY THE MIDDLE
OF THE WEEK...WITH OVERALL H5 PATTERN BECOME MORE AMPLIFIED.  POTENT
VORTMAX DIVING INTO EASTERN CANADA WILL DRAG BOUNDARY INTO AREA LATE
WEDNESDAY OR THURSDAY.  GFS AND GFS ENSEMBLE MEAN TRENDING TOWARD
SLOWER ECMWF SOLUTION OF KEEPING FRONT TO THE NORTH OF FORECAST AREA
UNTIL WEDNESDAY EVENING...THUS DECIDED TO GENERALLY FOLLOW EC
SOLUTION.  IT WILL TAKE A LITTLE TIME FOR SOIL TO DRY OUT FROM
ONGOING RAINS AND GIVEN THAT MEDIUM RANGE MODELS HAVE BEEN
CONSISTENT IN PREDICTING E-SE LOW LEVEL FLOW THROUGH
TUESDAY...DECIDED NOT TO WARM TEMPERATURES UP TOO DRASTICALLY EVEN
WITH BUIDLING H5 HEIGHTS.  THAT BEING SAID...USE HPC/MEX ENSEMBLE AS
GUIDE FOR TEMPERATURES.

SF

&&

.AVIATION...

FOR THE 18Z/28 TAFS...SCT -SHRA WILL CONTINUE TO AFFECT THE KANSAS
CITY METROPOLITAN TERMINAL SITES THROUGH THE AFTERNOON
HOURS...ALTHOUGH MKC WILL HAVE THE BEST SHOT FOR RAIN.  SHARP
CEILING GRADIENT NOTED ON VISIBLE SATELLITE AND OBS...MAINLY ALONG
700MB AXIS STRETCHING ACROSS THE STATE.  WILL STAY WITH PERIOD OF
VFR CIGS THIS AFTERNOON AS AXIS DRIFTS SOUTHWARD.  STRENGTHENING LLJ
WILL PUSH AXIS FURTHER NORTH THIS EVENING...SO LIFT LOWER MVFR
STRATUS DECK BACK NORTHWARD BY 04Z. MAY HAVE THE POTENTIAL FOR IFR
CIGS/VISIBILITIES FRI MORNING ALONG STALLED FRONTAL BOUNDARY
EXPECTED TO DRIFT BACK NORTHWARD.

DUX

&&

EAX WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR MOZ025-MOZ032-MOZ033
-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR KSZ057-KSZ060.

&&
Hazardous weather outlook, Jun 28, 1:08 PM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT THU JUN 28 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
108 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE SWATH OF HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS WILL
CONTINUE OVER THE SOUTHERN PORTIONS OF THE OUTLOOK AREA THROUGH THIS
EVENING. A BRIEF LULL IN ACTIVITY WILL OCCUR THROUGH THE EARLY
MORNING HOURS...WITH ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS
EXPECTED TO DEVELOP DURING THE PRE-DAWN HOURS. SINCE THE ONSET OF THE
RAIN...AT LEAST TWO INCHES OF RAIN HAS FALLEN GENERALLY ALONG AND
SOUTH OF A PAOLA KANSAS...TO LEXINGTON TO MACON MISSOURI LINE...WITH
POCKETS OF RAIN IN EXCESS OF 4 INCHES. ADDITIONAL RAINFALL OF UP TO ONE
INCH WILL BE COMMON GENERALLY ALONG AND SOUTH OF A PAOLA TO BOONVILLE
LINE THROUGH THIS EVENING. EXPECTED RAINFALL WILL COMBINE TO
AGGRAVATE AREA RIVERS ALREADY SWOLLEN BY PREVIOUS RAINFALL...LEADING
TO ADDITIONAL RIVER FLOODING AND ISOLATED FLASH FLOODING OF SMALLER
RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THROUGH
FRIDAY NIGHT PRODUCING ADDITIONAL FLOODING PROBLEMS DUE TO EXCESSIVE RAINFALL.
THE UPPER LEVEL SYSTEM RESPONSIBLE FOR THE RAIN MOVE SOUTH AND EAST
INTO THE ARKANSAS RIVER VALLEY BY SATURDAY AFTERNOON...BRINGING AN
END TO THE HEAVY RAINFALL THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH REPORTS OF VERY
HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED TODAY.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:28 AM CDTFlash Flood WarningEAXJackson6 hr
Jun 29, 6:46 AM CDTFlash Flood WarningEAXLafayette, Pettis, Saline6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.